Ideas


Posted by cliff (Cliff Gilinsky,cliff), Sep 29,2001,22:22   Archive
Hi all, Thought I would jump on line and let you all know what's happening here. Had my first BOTOX shots going on three weeks now. Called the doctor back this week. The spasms are worse than before. I'm going in the 4th, that's when he said the BOTOX would be at its most effective. He told me on the phone that I may have developed antibodies to it right off and a trip to Portland may be in my future. I've noticed that my arms and legs have some numbness and I feel like my strength is waning. On the good news side, I'm going to work in a plywood plant. Same employer as before. They know what I have and seem to want to work with me with the job. I've had some real intense spasms this last week but hopefully I can find something else to take to help ease them. If any of you have had anything similar (Shirley?) jump on in with information or ideas. Take care, Cliff



Recommend Current pageAuthor Profile
Replies to this message


Re: Ideas

Re : Ideas --- cliff
Posted by Lynn Yarbrough , Sep 29,2001,23:00 Top of Thread Archive
One of the annoying things about BEB is that stress agravates the condition and the condition causes stress, and 'round we go... Couple this with a job change and you have a mess. My advice is to be patient and see what falls out after you get settled into your new job. Also, wait and see if the next set of shots (possibly a bit stronger) helps. It may take several sessions to get the right dosage level and injection sites worked out. Annoying? Yes. We all go through this phase, I think.

--- Lynn




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ideas

Re : Re: Ideas --- Lynn Yarbrough
Posted by Delaine Inman , Sep 30,2001,10:05 Top of Thread Archive
Are you taking any other meds. My next Botox is Oct. 4 which will be a few days earlier than 3 months. The 1/4 mg of Klonopin helps me more than anything to function especially when the Botox seems to help best about 4 to 6 weeks and then starts wearing off. Before my surgery I really couldn't tell it helped at all....I stll wonder if it is or if I'm just "having a good eye day" instead of the Botox, but when the Klonopin wears off I can definitely tell it is wearing off and see an improvement within 30 minutes after I take another 1/4 mg. Sorry you are having a rough time. Good luck with your job. With all that has been going on with terriorism on top of job and stress of just coping...stress definitely could be a big factor in how you are doing.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ideas

Re : Ideas --- cliff
Posted by Shirley-Arkansas-USA , Sep 30,2001,10:52 Top of Thread Archive
Hi Cliff,
I'm in agreement with Delaine and Lynn. It takes time to get botox sites and dosages individualized for each person. How many units of botox did you get this first time? Many doctors start out very conservatively. I don't necessarily agree with the antibody theory at this point but then I'm not the doctor. You might want to contact the BEBRF on this or Allergan for that matter. You can email either for information and they will get back to you. Below is a contact for Allergan, the drug company that makes botox.

bassi_ray@allergan.com

If you didn't get much botox or in the right spots and then you add stress in the form of a new job to this mix, your spasms may indeed be worse. How many BEB patients does your doctor see and treat?

Like Delaine was saying, many of us take Klonopin to help relax the spasms. This can also make you drowsy so you would want to go with a very low dose if you and your doctor choose this route. I have found that the neurologists and those neurologists who are movement disorder specialists are more inclined to offer medications for our symptoms. Benadryl, an over the counter antihistamine is also helpful to some but this also can make you very drowsy if you are not used to it. Drowsiness and starting a new job are not a good combination.
Go armed with your sunglasses and eye drops. Are you going to be working in a hazardous location? I wouldn't advise that.

You might want to check with your primary care physician about the numbness in your arms and legs. This disorder tends to make one less active and that in itself can contribute to your weakness.

I don't guess that I have any mind boggling suggestions.
Like Lynn was saying, it takes a lot of patience-and frequently I find that to be stressful, frustrating seemingly endless patience.

Sorry that I couldn't' help more. I'm glad that your employer is wanting to work with you on this. Let us know how it goes. OK?

Shirley in AR.


--modified by Shirley-Arkansas-USA at Sun, Sep 30, 2001, 11:07:08

--modified by Shirley-Arkansas-USA at Sun, Sep 30, 2001, 16:25:59




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ideas

Re : Ideas --- cliff
Posted by Joann Humphrey , Sep 30,2001,14:35 Top of Thread Archive
My neurologist prescribes clonazapam which really does help. I've been on it long enough so it no longer makes me drowsy. I agree with the others. Try to avoid stress & do things that relax you. Have you read the book "8 Weeks to Optimum Health" Another BEB patient recommended it & I checked it out of the library. There are many good pointers in it. Good luck with the job, and try to relax too.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ideas

Re : Ideas --- cliff
Posted by kathy , Sep 30,2001,15:51 Top of Thread Archive
yes, cliff, maybe the botox is not strong enough. i don't think any of has heard of such an immediate allergic reaction before to botox. glad to see your employer moved you to a less intense light situation, that always helps to have them work with you on this. as for the numbness, that could be anything from a nutritional defiency to a lot of things more serious and is definitely something you want to watch, especially if this is something brand new. yes keep us posted and good luck to you in your new situation.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ideas

Re : Ideas --- cliff
Posted by Carol Arp , Sep 30,2001,16:15 Top of Thread Archive
Hi Cliff! Just wanted you to know that it took 6 sets of shots 3-4 months apart for me to get the help I needed. It takes time to find the right placements and all the different sites. I have Meige and get 24 sites shot, using about 200 units of Botox every 3 months. During the 3 month time period I get the most consistant relief during the 2nd month. Then it starts going down hill again. Not what I would want in a perfect world! But after getting the shots for 5 years this is what I can expect as the best they can do for me. And I am grateful. I also take sudafed 12 hour during the day which seems to help my eye contractions. I take .25mg of Clonasepam (spell?) at night (1/2 pill) to keep my legs from contracting all night. I function pretty well for the rollercoaster ride we all go on each shot cycle. My advice? Keep working with the Doctor on placement and dosage of the Botox. And if he won't work with you, find one who will. Don't give up! Be safe in your new job.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile